Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 490, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 9, 2007, 6:44 PM MDT for Eddy County, New Mexico. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2007, 6:44 PM MDT (00:44 UTC)
- Expired
- Aug 9, 2007, 7:19 PM MDT
- In force
- 35 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 168 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2952 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 100045 SVRMAF NMC015-100145- /O.NEW.KMAF.SV.W.0490.070810T0044Z-070810T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 644 PM MDT THU AUG 9 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL EDDY COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 745 PM MDT * AT 642 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKEWOOD...OR 15 MILES SOUTH OF ARTESIA. THIS STORM WAS DRIFTING TO THE WEST AT AROUND 5 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... LAKEWOOD... SEVEN RIVERS... DAYTON... U.S. HIGHWAY 285 BETWEEN MILE MARKERS 50 AND 63... QUARTER SIZE HAIL HAS COVERED THE GROUND IN LAKEWOOD. PERSONS IN THE PATH OF THIS STORM SHOULD BE PREPARED TO SEEK SAFE SHELTER IMMEDIATELY. DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 3246 10444 3275 10454 3275 10433 3264 10428 TIME...MOT...LOC 0044Z 111DEG 2KT 3263 10438 $$
1 follow-up statement
000 WWUS54 KMAF 100119 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 819 PM CDT THU AUG 9 2007 NMC015-100129- /O.CAN.KMAF.SV.W.0490.000000T0000Z-070810T0145Z/ EDDY NM- 719 PM MDT THU AUG 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EDDY COUNTY IS CANCELLED... AT 719 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. LAT...LON 3246 10444 3275 10454 3275 10433 3264 10428 TIME...MOT...LOC 0119Z 111DEG 2KT 3264 10440 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 12:51 PM MDT, 5 hours 53 minutes earlier.
Area forecast discussion, Aug 9, 12:51 PM MDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 151 PM CDT THU AUG 9 2007 .SHORT TERM... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL LINGER OVER WESTERN PORTIONS OF THE CWA THIS AFTERNOON AND EVENING ON THE WESTERN FRINGE OF AN UPPER LEVEL RIDGE SITUATED OVER THE SOUTHERN PLAINS. THE STORMS WILL DEVELOP OVER A WEAK SURFACE TROUGH...WHICH HAS BECOME ESTABLISHED A LITTLE FURTHER WEST THAN YESTERDAY AND BE AIDED BY ANOTHER WEAK SHORTWAVE TROUGH TRANSLATING WESTWARD OVER THE SOUTHERN CWA. THE STORMS THAT DEVELOPED YESTERDAY WERE MARKEDLY WEAKER THAN TUESDAYS...AND EXPECT STORMS TODAY TO BE SIMILAR TO WEDNESDAYS OR WEAKER AS THE UPPER LEVEL RIDGE CONTINUED TO EXPAND OVER THE AREA. A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS AS PWATS WERE STILL 128 PERCENT OF NORMAL AND THE SUBCLOUD LAYER WAS FAIRLY DRY. ANY STORMS THAT DEVELOP WILL DISSIPATE WITH THE LOSS OF HEATING. WILL TEND OVERNIGHT LOWS TOWARD PERSISTENCE...IF NOT A LITTLE COOLER...SINCE DEWPOINTS ARE LOWER THAN IN RECENT DAYS AND WEAK SURFACE RIDGING WILL RESULT IN WEAK WINDS MOST LOCATIONS. SINCE CONVECTION LOOKS TO BE LESS...CLOUD DEBRIS WILL PROBABLY BE LESS TOO...SO VERY GOOD RADIATIONAL COOLING CONDITIONS ARE EXPECTED. .LONG TERM... WILL LEAVE THE EXTENDED FORECAST DRY AS THE UPPER LEVEL RIDGE IS EXPECTED TO EXPAND OVER THE AREA FURTHER FRIDAY...THEN TAKE UP SEMI PERMANENT RESIDENCE OVER THE SOUTHERN ROCKIES/PLAINS THROUGH MID NEXT WEEK. MODELS DO DEPICT A COUPLE OF UPPER LEVEL LOWS TRANSLATING WESTWARD ALONG THE SOUTHERN FRINGE OF THE HIGH...BUT THESE WILL LIKELY BE TOO FAR SOUTH TO AFFECT THE CWA. DAYTIME MAX TEMPERATURES WILL BE ABOVE NORMAL DURING THIS TIME...WHILE OVERNIGHT MINS WILL LIKELY BE AT OR BELOW NORMAL DUE TO LOWER DEWPOINTS AND GOOD RADIATIONAL COOLING CONDITIONS MORE OFTEN THAN NOT. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 68 97 70 98 / 10 0 0 0 CARLSBAD NM 68 99 68 100 / 20 0 0 0 DRYDEN TX 72 98 72 100 / 10 0 0 0 FORT STOCKTON TX 71 98 71 99 / 10 0 0 0 GUADALUPE PASS TX 68 92 68 92 / 20 10 10 10 HOBBS NM 67 99 67 102 / 10 0 0 0 MARFA TX 58 92 58 91 / 20 10 10 10 MIDLAND INTL AIRPORT TX 67 97 69 99 / 10 0 0 0 ODESSA TX 68 98 70 100 / 10 0 0 0 WINK TX 72 102 73 104 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/99
Hazardous weather outlook, Aug 9, 12:49 PM MDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 149 PM CDT THU AUG 9 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 149 PM CDT THU AUG 9 2007 /1249 PM MDT THU AUG 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS...GENERALLY WEST OF A TATUM...CARLSBAD...PECOS...FORT DAVIS AND BIG BEND LINE...WILL PERSIST INTO THE EVENING. SOME OF THESE STORMS MAY PRODUCE WIND GUSTS TO 45 MPH AND LOCALLY HEAVY RAINFALL. MINOR FLOODING OF ARROYOS...DRAWS AND OTHER LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 9, 5:15 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 615 PM CDT THU AUG 9 2007 NMZ028-100000- EDDY COUNTY PLAINS- 515 PM MDT THU AUG 9 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN EDDY COUNTY. AT 512 PM MDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF ARTESIA. THIS STORM IS MOVING TO THE NORTHWEST AT AROUND 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS BETWEEN 45 AND 55 MPH...IN ADDITION TO VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND SMALL HAIL. RESIDENTS IN NORTHERN EDDY COUNTY...INCLUDING ARTESIA...SHOULD SEEK SAFE SHELTER AS THIS THUNDERSTORM APPROACHES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION...OR OTHER MEDIA SOURCES FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.
Local storm report, Aug 9, 6:32 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
732 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL LAKEWOOD 32.62N 104.35W
08/09/2007 E1.00 INCH EDDY NM TRAINED SPOTTER
HAIL TO THE SIZE OF QUARTERS REPORTED IN LAKEWOOD
&&
EPLATTNearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.